MAUDE Adverse Event Report: ARTHREX, INC. HUMERAL SUTUREPLATE, 5-HOLE, TITANIUM; BONE FIXATION PLATE

ARTHREX, INC. HUMERAL SUTUREPLATE, 5-HOLE, TITANIUM; BONE FIXATION PLATE
Model Number HUMERAL SUTUREPLATE, 5-HOLE, TITANIUM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a proximal humeral fracture the variable locking bushing broke out of the plate.The broken piece was retrieved out of the patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed.One unpackaged ar-14005 batch 15129755 was received for investigation.During functional testing, moving the bushing revealed no resistance.During the visual inspection, it was observed that the bushing intended for the central hole was absent.The most probable causes for the reported failure may include user error, inadequate bone preparation, misaligned insertion, or excessive force applied to the fixation screws.

Brand Name
HUMERAL SUTUREPLATE, 5-HOLE, TITANIUM
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18624872
Report Number1220246-2024-00682
Device Sequence Number7416760
Product Code HRS
UDI-Device Identifier00888867016149
UDI-Public00888867016149
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K041965
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHUMERAL SUTUREPLATE, 5-HOLE, TITANIUM
Device Catalogue NumberAR-14005
Device Lot Number15129755
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown